# SDR 2006FA0000583

- Difficulty date: October 31, 2003
- Submitted: June 9, 2006
- Operation: General aviation
- Aircraft: N39541
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887104
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 62701159
- Condition: Broken
- Location: Stabilator
- Part time: 2,633 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

MS21260S4LH STABILATOR PRIMARY CONTROL CABLE TERMINAL END FRACTURED SHORTLY AFTER THE PILOT ROTATED AND STARTED HIS CLIMB OUT. THE PILOT MADE AN EMERGENCY LANDING AND THE AIRCRAFT SUSTAINED SUBSTANTIAL DAMAGE TO THE PROP, ENGINE, COWLING, AND NOSE GEAR. THE PILOT WAS NOT INJURED. THE .040 SAFETY WIRE USED TO SAFETY THE ELEVATOR TURNBUCKLE MAINTAINED THE INTEGRITY OF THE CONTROL SYSTEM ALLOWING THE PILOT TO MAINTAIN CONTROL UTILIZING THE TRIM AND ENGINE POWER. NTSB SAFETY RECOMMENDATION A-01-6 THROUGH -8 DATED APRIL 16, 2001 AND SPECIAL AIRWORTHINESS ALERT BULLETIN CE-02-05R1 ADDRESS THIS PROBLEM AND ATTRIBUTE IT TO CHLORIDE STRESS CORROSION OVER A PROLONGED CALENDAR TIME OF 18-20 YEARS.
